MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ULTRA ICE PLUS¿; CATHETER, ULTRASOUND, INTRACARDIAC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ULTRA ICE PLUS¿; CATHETER, ULTRASOUND, INTRACARDIAC
Model Number M00499100
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that a catheter break / detachment occurred.An ultra ice plus ultrasound imaging catheter and another manufacturer¿s snare were selected for use during an implantable cardioverter defibrillator (icd) lead extraction procedure in the right atrium.During a twisting maneuver with the snare retrieval device, the catheter was entrapped while it was rotating and therefore became damaged.During retrieval of the devices, the piezoelectric crystal broke and detached from the catheter body.It was noted the detachment ¿probably¿ occurred inside the sheath.All components were removed from the patient without problems and the procedure was completed using a different device.There were no patient complications.

Brand Name
ULTRA ICE PLUS¿
Common Device Name
CATHETER, ULTRASOUND, INTRACARDIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7341241
Report Number2134265-2018-01975
Device Sequence Number1393223
Product Code DXK
UDI-Device Identifier08714729904373
UDI-Public08714729904373
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2019
Device Model NumberM00499100
Device Catalogue Number9910
Device Lot Number20607150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1